Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 10, 2009, 5:16 PM MDT for Morrill County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 5:16 PM MDT (23:16 UTC)
- Expired
- Jun 10, 2009, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 176 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KCYS 102316
TORCYS
NEC123-110000-
/O.NEW.KCYS.TO.W.0023.090610T2316Z-090611T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 600 PM MDT
* AT 514 PM MDT...THE PUBLIC REPORTED A TORNADO 5 MILES SOUTH OF
BROADWATER...OR 30 MILES NORTH OF SIDNEY. DOPPLER RADAR SHOWED
THIS TORNADO MOVING EAST AT 20 MPH.
* THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN MORRILL
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4148 10293 4172 10285 4174 10263 4147 10262
4145 10263
TIME...MOT...LOC 2315Z 292DEG 20KT 4155 10284
$$
HAHN2 follow-up statements
000
WWUS55 KCYS 102333
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT WED JUN 10 2009
NEC123-110000-
/O.CON.KCYS.TO.W.0023.000000T0000Z-090611T0000Z/
MORRILL NE-
533 PM MDT WED JUN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
SOUTHEASTERN MORRILL COUNTY...
AT 530 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE ROTATION AND A
POSSIBLE TORNADO OVER SOUTHEAST MORRILL COUNTY. THIS THUNDERSTORM
HAS A HISTORY OF PRODUCING A TORNADO 5 MILES SOUTH OF BROADWATER
AROUND 514 PM. THIS DANGEROUS STORM AND POSSIBLE TORNADO WAS
LOCATED 29 MILES NORTHEAST OF SIDNEY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OFSOUTHEASTERN MORRILL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4147 10284 4156 10281 4171 10283 4174 10263
4147 10262 4145 10263
TIME...MOT...LOC 2331Z 292DEG 20KT 4151 10273
$$
HAHN000
WWUS55 KCYS 102359
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT WED JUN 10 2009
NEC123-110009-
/O.EXP.KCYS.TO.W.0023.000000T0000Z-090611T0000Z/
MORRILL NE-
559 PM MDT WED JUN 10 2009
...THE TORNADO WARNING FOR SOUTHEASTERN MORRILL COUNTY EXPIRES AT 600
PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT
600 PM. GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE ACROSS
SOUTHEAST MORRILL COUNTY...AS THIS STORM DEPARTS THE AREA.
LAT...LON 4147 10284 4156 10281 4171 10283 4174 10263
4147 10262 4145 10263
TIME...MOT...LOC 2357Z 292DEG 20KT 4145 10255
$$
HAHNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:24 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 10, 3:24 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 324 PM MDT WED JUN 10 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER THE CWA...WITH THE STRONGEST STORMS IN THE WEST CENTRAL PANHANDLE. A TORNADO AND FUNNEL CLOUDS HAVE BEEN OBSERVED IN THE VICINITY OF KBFF SINCE 220 PM. A SHORTWAVE TROUGH WAS CURRENTLY MOVING ACROSS THE CENTRAL ROCKIES AND A STATIONARY FRONT WAS LOCATED NEAR THE CONTINENTAL DIVIDE. TEMPERATURES SEEMED TO HAVE WARMED MORE THAN ANTICIPATED AND HAS MADE THE ATMOSPHERE OVER MUCH OF THE CWA UNSTABLE. CAPE VALUES WERE BETWEEN 800 AND 1200 J/KG AND THE 0-6KM SHEAR WAS FAVORABLE FOR STRONG STORMS. MOST OF THE THUNDERSTORMS WILL BE DURING THE EVENING HOURS...WITH SOME LINGERING SHOWERS AGAIN AFTER MIDNIGHT. MOIST... LIGHT EASTERLY BOUNDARY LAYER WINDS SHOULD ALLOW FOR LOW CLOUDS AND SOME FOG TO FORM OVER THE EAST PART OF THE CWA LATER TONIGHT AND INTO MID MORNING THURSDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN AT LEAST BE SCATTERED IN COVERAGE THURSDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG PER THE SPC OUTLOOK BUT MAY DEPEND ON HOW MUCH WARMING OCCURS ON THURSDAY. GUIDANCE KEEPS HIGH TEMPERATURES IN THE UPPER 50S TO LOWER 60S ON THURSDAY. .LONG TERM...FRIDAY THROUGH WEDNESDAY... A VERY STAGNANT...YET ACTIVE PATTERN ACROSS NORTH AMERICA WILL CONTINUE THROUGH MUCH OF THE EXTENDED PERIOD. A NEARLY STATIONARY LARGE AMPLITUDE TROUGH ACROSS THE WESTERN CONUS WILL MAINTAIN SOUTHWEST FLOW ACROSS THE INTERMOUNTAIN WEST. A NEARLY ENDLESS SUPPLY OF SHORTWAVES WILL INTERACT WITH AMPLE LOW/MID-LEVEL MOISTURE TO FUEL DAILY SHOWERS/THUNDERSTORMS...WHICH WILL BE MOST NUMEROUS DURING THE AFTERNOON/EVENING HOURS. TEMPERATURES WILL GRADUALLY WARM BACK TO NEAR 70 WEST...AND 70S TO LOW 80S EAST BY THE MIDDLE OF NEXT WEEK. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE CWA THROUGH THE EVENING. MVFR CEILINGS AND VISIBILITIES WILL BE ASSOCIATED WITH THE STRONGER ACTIVITY DURING THAT TIME. CEILINGS WILL LOWER AFTER 04Z MAINLY OVER AREAS EAST OF THE LARAMIE RANGE. CEILINGS SHOULD BE IFR BETWEEN 06Z AND 15Z WITH AREAS OF FOG REDUCING VISIBILITIES TO BETWEEN 2 AND 4 MILES. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THURSDAY WITH MVFR CEILINGS AND VISIBILITIES ASSOCIATED. && .FIRE WEATHER...THE DISTRICT REMAINS IN FULL GREEN-UP WITH RECENT RAINS. ADDITIONAL RAIN WILL CONTINUE TO LIMIT FIRE WEATHER CONCERNS THROUGHOUT THE DISTRICT. OVERNIGHT HUMIDITY RECOVERIES WILL BE EXCELLENT THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 10, 10:51 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT WED JUN 10 2009 WYZ059>070-111700- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1051 AM MDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE HEAVY RAIN AND SMALL HAIL ESPECIALLY NEAR THE COLORADO BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-111700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1051 AM MDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WESTERN NEBRASKA PANHANDLE. SOME STORMS IN THE SOUTHERN PANHANDLE WILL PRODUCE HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 10, 4:18 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 418 PM MDT WED JUN 10 2009 NEZ019>021-054-055-WYZ068>070-102315- BANNER-CHEYENNE-CHEYENNE FOOTHILLS-GOSHEN-KIMBALL-MORRILL-PINE BLUFFS-SCOTTS BLUFF- 418 PM MDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ADVISORY FOR BANNER...EASTERN LARAMIE... NORTHERN KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN GOSHEN... SOUTHEASTERN SCOTTS BLUFF AND WESTERN MORRILL COUNTIES UNTIL 515 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BAYARD TO 4 MILES EAST OF CHEYENNE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...DANGEROUS LIGHTNING AND HEAVY RAINFALL IS EXPECTED WITH THESE STORMS. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 373 AND 402. WEILAND
Local storm report, Jun 10, 4:26 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL HILLSDALE 15N 41.43N 104.44W
06/10/2009 M0.25 INCH LARAMIE WY TRAINED SPOTTER
0424 PM HAIL HILLSDALE 15N 41.43N 104.44W
06/10/2009 E0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 10, 4:26 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL HILLSDALE 41.43N 104.44W
06/10/2009 M0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jun 10, 4:46 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL BURNS 41.19N 104.36W
06/10/2009 M0.50 INCH LARAMIE WY FIRE DEPT/RESCUE
PEA TO MARBLE SIZE HAIL WITH HEAVY RAIN.
0339 PM FUNNEL CLOUD 6 N BRIDGEPORT 41.75N 103.10W
06/10/2009 MORRILL NE EMERGENCY MNGR
&&
MGSpecial weather statement, Jun 10, 5:06 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MDT WED JUN 10 2009 NEZ019>021-054-055-WYZ069-070-110000- BANNER-CHEYENNE-CHEYENNE FOOTHILLS-KIMBALL-MORRILL-PINE BLUFFS-SCOTTS BLUFF- 506 PM MDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ADVISORY FOR KIMBALL...MORRILL...NORTHERN CHEYENNE...SOUTHEASTERN BANNER...SOUTHEASTERN LARAMIE AND SOUTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 600 PM MDT... AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BRICKER LAKES TO 9 MILES SOUTHWEST OF BURNS...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...DANGEROUS LIGHTNING AND HEAVY RAINFALL IS EXPECTED WITH THESE STORMS. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 376 AND 402. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 53. WEILAND
Special weather statement, Jun 10, 5:09 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 509 PM MDT WED JUN 10 2009 WYZ065-066-110015- LARAMIE RANGE-LARAMIE VALLEY- 509 PM MDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES UNTIL 615 PM MDT... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF TIE SIDING...OR 10 MILES SOUTH OF LARAMIE...MOVING TO THE WEST AT 25 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL CAN BE EXPECTED WITH THIS STRONG STORM. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 310 AND 329. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:52 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 38 min |
| Jun 10, 1:23 PM MDT | Tornado Warning | CYS | Scotts Bluff | 37 min |
| Jun 10, 1:57 PM MDT | Tornado Warning | CYS | Morrill, Scotts Bluff | 33 min |
| Jun 10, 2:07 PM MDT | Tornado Warning | CYS | Scotts Bluff | 23 min |
| Jun 10, 2:09 PM MDT | Tornado Warning | CYS | Scotts Bluff | 36 min |
| Jun 10, 2:23 PM MDT | Tornado Warning | CYS | Morrill, Scotts Bluff | 37 min |
| Jun 10, 2:24 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 6 hr |
| Jun 10, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 33 min |
| Jun 10, 2:55 PM MDT | Tornado Warning | CYS | Morrill | 35 min |
| Jun 10, 3:19 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Morrill, Scotts Bluff | 26 min |
| Jun 10, 3:27 PM MDT | Tornado Warning | CYS | Morrill | 33 min |
| Jun 10, 3:51 PM MDT | Flash Flood Warning | CYS | Morrill | 97 min |
| Jun 10, 3:59 PM MDT | Tornado Warning | CYS | Morrill | 31 min |
| Jun 10, 4:29 PM MDT | Tornado Warning | CYS | Morrill | 50 min |
| Jun 10, 5:25 PM MDT | Flash Flood Warning | CYS | Morrill, Scotts Bluff | 5 hr |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.